MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion containing 90 degrees bend was located in the mildly tortuous and severely calcified posterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation around the bend.The balloon was initially inflated at 14 atmospheres for 3 minutes.However, during the second inflation at 12 atmospheres, the balloon ruptured and the device was removed normally over a 300cm angled tip v-14 control wire.While attempting to extract the balloon and the wire for angiogram, it was found that the wire tip was fractured and stuck at the junction of the plantar arteries in the posterior tibial artery.Approximately two hours was spent in attempting to extract the wire fragment using a 3.2 fr non-boston scientific snare.Finally, the wire fragment was retracted to the distal superficial femoral artery level.However, the wire tip embolized into the dorsalis pedis and access into the dorsalis pedis was gained.A non- boston scientific aspiration catheter was used and was able to aspirate the wire fragment.The left lower extremity was imaged in its entirety without evidence of residual fragment.The procedure was completed a different device.No patient complications were reported and the patient was doing well post procedure.It was further reported that before the guide wire failure occurred, there was resistance during advancing and removing of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion containing 90 degrees bend was located in the mildly tortuous and severely calcified posterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation around the bend.The balloon was initially inflated at 14 atmospheres for 3 minutes.However, during the second inflation at 12 atmospheres, the balloon ruptured and the device was removed normally over a 300cm angled tip v-14 control wire.While attempting to extract the balloon and the wire for angiogram, it was found that the wire tip was fractured and stuck at the junction of the plantar arteries in the posterior tibial artery.Approximately two hours was spent in attempting to extract the wire fragment using a 3.2 fr non-boston scietific snare.Finally, the wire fragment was retracted to the distal superficial femoral artery level.However, the wire tip embolized into the dorsalis pedis and access into the dorsalis pedis was gained.A non- boston scientific aspiration catheter was used and was able to aspirate the wire fragment.The left lower extremity was imaged in its entirety without evidence of residual fragment.The procedure was completed a different device.No patient complications were reported and the patient was doing well post procedure.It was further reported that before the guide wire failure occurred, there was resistance during advancing and removing of the device.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling 5mm, 7mm, 9mm, and 14mm from the tip.Microscopic examination revealed damage to the tip.There is a tear to the guidewire lumen from the tip to 4mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a tear on the tip.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12375711
Report Number2134265-2021-10621
Device Sequence Number19818161
Product Code DQY
UDI-Device Identifier08714729796459
UDI-Public08714729796459
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0027347949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/27/2021
Patient Sequence Number1
Patient Age64 YR